| Model Number |
67PFSS35 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/18/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient age : dob listed as (b)(6) 2016.Related mfr: 3012307300-2019-01988.
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts pediatric straight neck flange tracheostomy tube balloon would not inflate symmetrically.Issue was discovered while in use with a patient under care of home nursing.Subsequently, the nurse was able to use a "back- up" tracheostomy (trach) tube, and no patient harm occurred.
Additional Manufacturer Narrative
Two tracheostomy tubes were received for evaluation.Visual inspection found them to be in good physical condition.The devices underwent air cuff symetry testing, and it was observed the cuffs were not inflating symmetrically.When measuring the cuffs and their symmetry, the percentages for sample 1 was 43.24% and sample 2 was 47.36% , resulting in two cuffs within specification.The reported customer complaint was unable to be confirmed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.